Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
helpacne

Pimple-like rash after Tane

Recommended Posts

I'm a long-time lurker/new member. Brief history: I'm a 31 year old woman; adult acne started suddenly at 18. I tried everything out there (some short-term success over the years with Retin-A, mino, and Tazorac) until finally doing a 6 month course of Accutane (finished beginning of January). My acne, before the Accutane, wasn't clinically severe (in terms of number of lesions), but it was highly inflammatory and resistant to all other treatment. I'd often have 5-10 large, deep, angry, painful zits and nasty blackheads on my nose. The rest of my skin was smooth.

Well, Accutane seemed to work wonders. By my 4th month, my skin was better than I ever thought possible (by the way, I did 2 months of 40 mg followed by 4 months of alternating 40/80 and I'm about 105 lbs).

Towards the very end of my treatment, I noticed some small, rashy, bumpy areas on my cheeks, but I attributed this to dry skin and figured it would go away after the course. Fast forward close to 4 months, and it's a lot worse. There are areas of my cheeks that appear generally rashy, and one cheek is blanketed with a million little bumps (I didn't have bumpy skin/comedones before Tane). Most of these bumps are flesh colored, and some are reddish with pimply heads. It's hard to explain, but the heads are different than typical pimple heads. Instead of the heads being yellowish and sitting on top of the rest of the pimple, the bumps look like tiny whiteish blisters surrounded by some redness. They linger forever, unlike a small pimple that has already come to a head. My skin feels really rough, and I have noticed a few of these on my arms as well (never had them before Accutane). I moisturize like crazy, but my cheeks are very dry.

The bottom line is that I'm completely freaked out about the prospect of my acne coming back. I did try some bp but it was too irritating and didn't help.

I have a derm appointment next week, and I understand that this post won't make that much sense to anyone who hasn't experienced this, but I'm wondering...has anyone experienced anything like this? I mean, I understand that acne can take on different forms after Accutane, but could I possible have *more* (albeit smaller) pimples now than before the Tane?

Any advice from someone with a similar experience would be appreciated.

After all the years of suffering with this (and you guys know what I'm talking about), I put all my faith in Accutane, and if it didn't work...well, let's just say I've cried over this more times than I care to admit! :boohoo:

Thanks for reading!

Share this post


Link to post
Share on other sites

I'm into my 4h month of tane now, and I think I have the same rash you are describing..on my arms. they're pathches of small, raised, flesh colored bumps on my forearms and one even on my foot! It feels so gross, looks like chicken skin. I notice whenever I touch them, they turn red. My derm gave me this cream called Mimyx. Its an anti-irratant. I havent been using it, cuz it doesnt bother me that much, but I will if it starts spreading. I hope it goes away after tane!!

Share this post


Link to post
Share on other sites

I was just wondering if you ever exfoliate your skin? I found that it usually eliminates those small rash-like pimples after a few times. When you have tiny zits in a confined area.. it's usually in your most oily area- and they are inflamed pores. It isnt deep like a cyst or even a pimple.. it is dirt and oil that is trapped (which is the redness around it), but it isnt deep so it doesnt become larger than the size of your pore or within the surrounding area.. Ya know what I mean? When you get a cyst or zit, deep inside your pore it gets clogged with debris, and breaks- which causes a lump under the skin and irritation to the surrounding skin tissue. When you have a blocked/clogged pore.. it is still the same idea, but it isnt much deeper than the surface so it doesnt upset anything underneath your skin to cause a lump (And the lump is actually an inflammatory response to the infection- which is why we get red marks leftover from acne. )

Anyway- I hope I didnt confuse you too much.. but try exfoliating the area very gently with something. I find that my skin is much better when I do exfoliation regularly.. but everyone is different. Just give it a try. Are you using any topicals or anything like Benzoyl Peroxide?

Share this post


Link to post
Share on other sites

Thank you guys for responding.

I was gently exfoliating until recently (my skin became too sensitive). It did seem like I was getting improvement for a while with exfoliation, but then it stopped helping. What's weird is that this problem is occurring on the dry parts of my face. I've gotten a tiny bit of oil back after Accutane (I was an oil slick before), but it's confined to the t-zone and the problem is on my lower cheeks/jaw line.

I did try bp last week, and although I at first seemed to tolerate 2.5%, it didn't help. I stopped using it, and it's as if I'm having a delayed reaction. My face is irritated although I've gone back to nothing but Cetaphil.

I've been trying to convince myself that it's some sort of condition due to the drying effects of Accutane, but deep down I know I'm among the minority of people that Accutane didn't work for. I finally made an appointment with my derm and I'm absolutely terrified. If she tells me it's acne, my worst fears will be confirmed, and I'll probably make an ass out of myself and sob in her office. Crying over acne might seem stupid to some people, but you guys here know how I feel. To make things worse, I'm trying to get pregnant, so I can't do another course or use retinoids. :wall:

OK, I'm done whining! Best of luck to both of you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×